JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A REFINEMENT OF THE CLASSICAL CLIFFORD INEQUALITY
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A REFINEMENT OF THE CLASSICAL CLIFFORD INEQUALITY
Iliev, Hristo;
  PDF(new window)
 Abstract
We offer a refinement of the classical Clifford inequality about special linear series on smooth irreducible complex curves. Namely, we prove about curves of genus g and odd gonality at least 5 that for any linear series with , the inequality holds, except in a few sporadic cases. Further, we show that the dimension of the set of curves in the moduli space for which there exists a linear series with d<3r for , is bounded by .
 Keywords
gonality;divisors;Clifford inequality;special linear series;
 Language
English
 Cited by
 References
1.
E. Arbarello and M. Cornalba, Su una congetura di Petri, Comment. Math. Relv. 56 (1981), no. 1, 1-38 crossref(new window)

2.
E. Arbarello and M. Cornalba, A few remarks about the variety of irreducible plane curves of given degree and genus, Ann. Sci. Ecole. Norm. Sup. (4) 16 (1983), no. 3, 467-488

3.
E. Arbarello and M. Cornalba, P. Griffiths, and J. Rarris, Geometry of algebraic curves Vol. I, Grundlehren der Mathematischen Wissenschaften, 267, Springer Verlag, 1985

4.
E. Ballico and C. Keem, Clifford index of smooth algebraic curves of odd gonality with big $W^{r}_{d}$(C), Osaka J. Math. 39 (2002), no. 2, 283-292

5.
C. Ciliberto, On the Hilbert scheme of curves of maximal genus in a projective space, Math. Z. 194 (1987), no. 3, 351-363 crossref(new window)

6.
M. Coppens and G. Martens, Secant spaces and Clifford's theorem, Compositio Math. 78 (1991), no. 2, 193-212

7.
M. Coppens and G. Martens, Linear series on 4-gonal curves, Math. Nachr. 213 (2000), 35-55 crossref(new window)

8.
A. Dolcetti, Subcanonical, Gorenstein and complete intersection curves on del Pezzo surfaces, Ann. Univ. Ferrara Sez. VII (N.S.) 47 (2001), 231-241

9.
L. Ein, The irreducibility of the Hilbert scheme of smooth space curves, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), 83-87, Proc. Sympos. Pure Math., 46, Part 1, Amer. Math. Soc., Providence, RI, 1987

10.
D. Eisenbud, Linear sections of determinantal varieties, Amer. J. Math. 110 (1988), no. 3, 541-575 crossref(new window)

11.
P. Griffiths and J. Harris, Principles of algebraic geometry, Pure and Applied Mathematics, John Wiley and Sons, New York, 1978

12.
J. Harris, Curves in projective space, Seminaire de mathematiques superieures 85 Univ. Montreal 1982

13.
R. Hartshorne, Algebraic Geometry, Graduate Texts in Mathematics, No. 52. SpringerVerlag, New York-Heidelberg, 1977

14.
R. Hartshorne, Genre de courbes algebriques dans l'espace projectif (d'apres L. Gruson et C. Peskine), Asterisque 92-93 (1982), 301-313

15.
H. Iliev, On the irreducibility of the Hilbert scheme of space curves, Proc. Amer. Math. Soc. (to appear)

16.
T. Kato, Martens' dimension theorem for curves of even gonality, J. Korean Math. Soc. 39 (2002), no. 5, 665-680

17.
C. Keem and S. Kim, Irreducibility of a subscheme of the Hilbert scheme of complex space curves, J. Algebra 145 (1992), no. 1, 240-248 crossref(new window)

18.
H. Lange, Moduli spaces of algebraic curves with rational maps, Math. Proc. Cambridge Philos. Soc. 78 (1975), no. 2, 283-292 crossref(new window)

19.
G. Martens, On curves of odd gonality, Arch. Math. (Basel) 67 (1996), no. 1, 80-88 crossref(new window)

20.
N. Mestrano and S. Ramanan, Poincare bundles for families of curves, J. Reine Angew. Math. 362 (1985), 169-178

21.
C. Segre, Recherches generales sur les courbes et les surfaces reglees algebriques I., Math.Ann. 30 (1887), no. 2, 203-226 crossref(new window)

22.
C. Segre, Recherches generales sur les courbes et les surfaces reglees algebriques I., Math.Ann. 34 (1889), no. 1, 1-25 crossref(new window)